Alert archive / Illinois / Freeze Warnings in 2006
Freeze Warning 3, NWS Lincoln, IL
NWS Lincoln, IL issued this freeze warning at Oct 14, 2006, 3:21 PM CDT for 5 counties in Illinois. It took effect at Oct 15, 2006, 3:00 AM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 14, 2006, 3:21 PM CDT (20:21 UTC)
- In effect from
- Oct 15, 2006, 3:00 AM CDT
- Expired
- Oct 15, 2006, 8:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Lincoln, IL
Counties Clay County, IL, Crawford County, IL, Jasper County, IL, Lawrence County, IL, Richland County, IL
The radar
The Evansville,IN radar (KVWX), 70 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.4 hours before the alert went out and 327 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2653 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 278 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KILX 142021 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 321 PM CDT SAT OCT 14 2006 ...HARD FREEZE LIKELY IN SOUTHEASTERN ILLINOIS TONIGHT... .DRY AIR...LIGHT WINDS...AND CLEAR SKIES TONIGHT WILL CAUSE TEMPERATURES TO BE COOLER THAN THE PAST COUPLE OF NIGHTS. MOST AREAS HAVE ONLY FLIRTED WITH THE FREEZING MARK SO FAR THIS FALL. HOWEVER...TEMPERATURES AT OR BELOW THE FREEZING MARK WILL BE COMMON AROUND SUNRISE SUNDAY MORNING. ILZ067-068-071>073-150200- /O.NEW.KILX.FZ.W.0003.061015T0800Z-061015T1400Z/ JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...FLORA...LAWRENCEVILLE 321 PM CDT SAT OCT 14 2006 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT SUNDAY. EXPECT LOW TEMPERATURES TONIGHT TO RANGE FROM 28 TO 31 DEGREES. THIS WILL CAUSE A HARD FREEZE ACROSS THE AREA EARLY SUNDAY MORNING. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$
3 follow-up statements
000 WWUS73 KILX 150153 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 853 PM CDT SAT OCT 14 2006 ...HARD FREEZE LIKELY IN SOUTHEASTERN ILLINOIS TONIGHT... .DRY AIR...LIGHT WINDS...AND CLEAR SKIES TONIGHT WILL CAUSE TEMPERATURES TO BE COOLER THAN THE PAST COUPLE OF NIGHTS WITH MOST AREAS SEEING THE MERCURY DROP BELOW THE FREEZING MARK BY SUNRISE SUNDAY. ILZ067-068-071>073-150930- /O.CON.KILX.FZ.W.0003.061015T0800Z-061015T1400Z/ JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...FLORA...LAWRENCEVILLE 853 PM CDT SAT OCT 14 2006 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT SUNDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT SUNDAY. EXPECT LOW TEMPERATURES BY DAWN SUNDAY TO RANGE FROM 28 TO 31 DEGREES. THIS WILL CAUSE A HARD FREEZE ACROSS THE AREA EARLY SUNDAY MORNING. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ SMITH
000 WWUS73 KILX 150844 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 344 AM CDT SUN OCT 15 2006 ...HARD FREEZE IN SOUTHEASTERN ILLINOIS THROUGH EARLY MORNING... .DRY AIR...LIGHT WINDS...AND CLEAR SKIES TONIGHT ARE CAUSING TEMPERATURES TO BE COOLER THAN THE PAST COUPLE OF NIGHTS... WITH MOST AREAS SEEING THE MERCURY DROP BELOW THE FREEZING MARK SHORTLY AFTER MIDNIGHT TONIGHT. CLOUDS ARE MOVING IN...AND WILL CAUSE TEMPERATURES TO SLOWLY RISE AS THE SUN COMES UP. ILZ067-068-071>073-151300- /O.EXT.KILX.FZ.W.0003.000000T0000Z-061015T1300Z/ JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...FLORA...LAWRENCEVILLE 344 AM CDT SUN OCT 15 2006 ...FREEZE WARNING NOW IN EFFECT UNTIL 8 AM CDT THIS MORNING... THE FREEZE WARNING IS NOW IN EFFECT UNTIL 8 AM CDT THIS MORNING. LOW TEMPERATURES WILL LINGER BETWEEN 28 TO 31 DEGREES THROUGH EARLY MORNING. THIS WILL CAUSE A HARD FREEZE ACROSS THE AREA. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ SHIMON
000 WWUS73 KILX 151308 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 808 AM CDT SUN OCT 15 2006 ILZ067-068-071>073-151415- /O.EXP.KILX.FZ.W.0003.000000T0000Z-061015T1300Z/ JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...FLORA...LAWRENCEVILLE 808 AM CDT SUN OCT 15 2006 ...FREEZE WARNING HAS EXPIRED... CLOUDS HAVE MOVED ACROSS SOUTHEASTERN ILLINOIS AND THE TEMPERATURES HAVE RISEN ABOVE FREEZING IN MOST AREAS. THE FREEZE WARNING HAS BEEN ALLOWED TO EXPIRE. $$ SHIMON
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this freeze warning went out at Oct 14, 2:29 PM CDT, 52 minutes earlier.
Area forecast discussion, Oct 14, 2:29 PM CDT, 52 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE LINCOLN IL 229 PM CDT SAT OCT 14 2006 CORRECTION...ADDED FREEZE WARNING INFORMATION AT BOTTOM .DISCUSSION... SHORT TERM...TONIGHT THROUGH TUESDAY... ONE MORE COLD NIGHT ON TAP TONIGHT AS THE SURFACE RIDGE MOVES ACROSS THE AREA UNDER MAINLY CLEAR SKIES. WINDS SHOULD RECOVER LATE TONIGHT SOON ENOUGH TO MITIGATE A HARD FREEZE IN THE WEST...BUT SUB FREEZING READINGS WILL BE LIKELY IN THE EAST. OUR SOUTHEASTERN COUNTIES HAVE NOT SEEN A GOOD HARD FREEZE YET THIS FALL...SO WILL ISSUE A FREEZE WARNING FOR THE LAWRENCEVILLE AREA AND ITS COLLAR COUNTIES FOR TONIGHT. WATER VAPOR SATELLITE LOOPS SHOW THAT THE OLD UPPER LOW OVER SOUTHERN CALIFORNIA IS FINALLY MAKING ITS MOVE EASTWARD. EXTENSIVE CLOUDINESS ALREADY NOTED AHEAD OF THIS FEATURE ALL THE WAY INTO THE PLAINS STATES AND THIS WILL BEGIN TO OVERSPREAD THE MIDWEST ON SUNDAY. RETURN FLOW WILL BECOME WELL ESTABLISHED AND BRING RICH MOISTURE NORTHWARD THROUGH MOST OF THE MIDSECTION OF THE COUNTRY. WE SHOULD HAVE A GOOD CHANCE OF RAIN SUNDAY NIGHT...ESPECIALLY AFTER MIDNIGHT. WILL GO WITH 40 TO 50 POPS USING A BLEND OF THE FASTER GFS AND SLOWER NAM. THE NAM KEEPS ALL OF THE QPF WEST OF CENTRAL ILLINOIS THROUGH 12Z MONDAY...WHICH LEADS ME TO SHY AWAY FROM LIKELY POPS UNTIL THE DAYTIME ON MONDAY. MONDAY SHOULD BE A WET DAY OVER ALL OF THE AREA AND WILL HAVE OUR HIGHEST POPS THEN. RAINFALL AMOUNTS SHOULD NOT BE EXCESSIVE AS THE DEEPER MOISTURE GETS INTERCEPTED BY WIDESPREAD CONVECTION TO OUR SOUTH. SINCE THE GFS MODEL APPEARS TOO FAST...WILL HANG ONTO CHANCE POPS INTO AT LEAST TUESDAY MORNING...DESPITE THE GFS TREND OF DRYING THINGS OUT. TEMPERATURES ON TUESDAY THROUGH WEDNESDAY WILL STILL BE MILD AS THE COLD AIR WILL STILL BE BOTTLED UP IN CANADA AND WILL NOT MAKE AN ENTRANCE UNTIL TOWARD THE END OF THE WEEK. LONG TERM...WEDNESDAY THROUGH SATURDAY... THERE SHOULD BE A BRIEF RESPITE AFTER THE REMNANTS OF THE UPPER LOW EXITS TO THE EAST TUESDAY NIGHT AND EARLY WEDNESDAY... BUT THE NORTHERN STREAM TROUGH THAT WILL BE DEEPENING OVER THE NORTHERN PLAINS WILL BE SENDING THE NEXT FRONT QUICKLY THEREAFTER. SINCE LOW LEVEL MOISTURE WILL BE HANGING AROUND AFTER THE MONDAY/MONDAY NIGHT SYSTEM...AT LEAST CHANCE POPS WILL BE WARRANTED AS THE FRONT PASSES THROUGH WEDNESDAY NIGHT AND THURSDAY. THE LARGE CANADIAN HIGH PRESSURE BEHIND THE FRONT WILL THEN DO A GOOD JOB OF SCOURING OUT THE MOISTURE ACROSS THE MIDWEST AND WILL BRING HIGH TEMPERATURES BACK DOWN INTO THE 50S BY FRIDAY AND SATURDAY. && .ILX WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING 3AM UNTIL 9AM CDT SUNDAY ZONES 67>68...71>73. && 04
Hazardous weather outlook, Oct 14, 11:10 AM CDT, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1110 AM CDT SAT OCT 14 2006 ILZ027>031-036>038-040>057-061>063-066>068-071>073-151100- CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND- DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN- MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT- RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION- WOODFORD- 1110 AM CDT SAT OCT 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. HARDIMAN
Nearby
Freeze Warnings in Illinois, 2006Every freeze warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.